Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 11, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 15, 2008, 3:23 PM MDT. It took effect at Apr 16, 2008, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 3:23 PM MDT (21:23 UTC)
- In effect from
- Apr 16, 2008, 12:00 PM MDT
- Expired
- Apr 16, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 152123 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 323 PM MDT TUE APR 15 2008 ...STRONG WINDS EARLY THIS EVENING FOR THE SOUTHWEST MOUNTAINS AND SOUTHERN SACRAMENTO MOUNTAINS..AND AGAIN WEDNESDAY AFTERNOON... .SOUTHWEST WINDS OF 25 TO 35 MPH WILL LAST INTO THE EARLY EVENING HOURS OVER THE MOUNTAINS BEFORE DIMINISHING. WINDS WILL INCREASE BACK TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN UPPER TROUGH AND SURFACE FRONT APPROACH FROM THE WEST. NMZ022-025-160530- /O.NEW.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/ /O.CON.KEPZ.WI.Y.0010.000000T0000Z-080416T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...SILVER CITY...MESCALERO...CLOUDCROFT... TIMBERON 323 PM MDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY... THE WIND ADVISORY ISSUED EARLIER FOR THE SOUTHERN SACRAMENTO MOUNTAINS AND THE SOUTHWEST MOUNTAINS CONTINUES THROUGH EARLY THIS EVENING. ADDITIONALLY THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A SECOND WIND ADVISORY...WHICH GOES INTO EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY. .WINDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN UPPER TROUGH AND SURFACE FRONT APPROACH FROM THE WEST. WINDS ARE EXPECTED TO DIMINISH LATE WEDNESDAY EVENING AS THE FRONT AND TROUGH PASS TO OUR EAST. A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ023-024-030>032-TXZ055-056-160530- /O.NEW.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA... DELL CITY 323 PM MDT TUE APR 15 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH GOES INTO EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY. WINDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN UPPER TROUGH AND SURFACE FRONT APPROACH FROM THE WEST. WINDS ARE EXPECTED TO DIMINISH LATE WEDNESDAY EVENING AS THE FRONT AND TROUGH PASS TO OUR EAST. AREAS OF BLOWING DUST WILL ALSO ACCOMPANY THESE WINDS DURING THE AFTERNOON HOURS. VISIBILITIES FOR DRIVING MAY BECOME QUITE LOW IN A FEW PLACES...SO MOTORISTS ARE URGED TO USE CAUTION IN THESE AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEFNER
2 follow-up statements
000 WWUS74 KEPZ 160524 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1124 PM MDT TUE APR 15 2008 ...STRONG WINDS WILL RETURN AGAIN WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .ANOTHER APPROACHING UPPER-LEVEL TROUGH WILL MOVE OVER THE REGION WEDNESDAY. AS IS TYPICAL THIS TIME OF YEAR THIS SYSTEM WILL INDUCE TIGHTER PRESSURE GRADIENTS ALOFT AND AT THE SURFACE. THESE TIGHTER PRESSURE GRADIENTS WILL CREATE STRONG SOUTHWEST WINDS ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. BECAUSE OF VERY DRY SOILS AND DEEP VERTICAL MIXING BLOWING DUST IS EXPECTED TO REDUCE VISIBILITIES OVER MOST LOWLAND LOCATIONS. WINDY CONDITIONS ARE EXPECTED TO CONTINUE UNTIL MID EVENING WHEN DIMINISH TO BREEZY OVERNIGHT AS A PACIFIC COLD FRONT MOVES INTO THE AREA FROM THE WEST. NMZ022>025-030>032-TXZ055-056-161300- /O.CON.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1124 PM MDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY... SOUTHWEST SURFACE WINDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY AFTERNOON AND CONTINUE INTO EARLY EVENING. GUSTS TO 45 MPH ARE POSSIBLE OVER EAST SLOPES OF AREA MOUNTAINS AND THROUGH PASSES. AREAS OF BLOWING DUST WILL ALSO ACCOMPANY THESE WINDS DURING THE AFTERNOON HOURS. VISIBILITIES FOR DRIVING MAY BECOME QUITE LOW IN A FEW PLACES...SO MOTORISTS ARE URGED TO USE CAUTION IN THESE AREAS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTH/SOUTH ROUTES WILL EXPERIENCE DANGEROUS CROSS WINDS. USE EXTRA CAUTION. $$ BIRD
000 WWUS74 KEPZ 161253 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 653 AM MDT WED APR 16 2008 ...STRONG WINDS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .ANOTHER UPPER-LEVEL TROUGH WILL MOVE OVER THE REGION TODAY. AS IS TYPICAL THIS TIME OF YEAR...THIS SYSTEM WILL INDUCE TIGHTER PRESSURE GRADIENTS ALOFT AND AT THE SURFACE. THESE TIGHTER PRESSURE GRADIENTS WILL GENERATE STRONG SOUTHWEST WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. DUE TO VERY DRY SOILS AND DEEP VERTICAL MIXING...BLOWING DUST IS EXPECTED TO REDUCE VISIBILITIES OVER MOST LOWLAND LOCATIONS. WINDY CONDITIONS ARE EXPECTED TO CONTINUE UNTIL MID EVENING THEN DIMINISH TO BREEZY OVERNIGHT AS A PACIFIC COLD FRONT MOVES INTO THE AREA FROM THE WEST. NMZ022>025-030>032-TXZ055-056-170200- /O.CON.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 653 AM MDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR THIS AFTERNOON AND EVENING. AREAS BLOWING DUST WILL OCCUR OVER THE DESERT LOWLANDS...REDUCING VISIBILITIES TO LESS THAN 2 MILES IN SOME LOCATIONS. WINDS WILL BE STRONGER ALONG THE EAST SLOPES AND THROUGH PASSES OF AREA MOUNTAINS. WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING OVER MOST AREAS. A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. NORTH/SOUTH ROUTES WILL EXPERIENCE DANGEROUS CROSS WINDS. USE EXTRA CAUTION. $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:05 PM MDT, 18 minutes earlier.
Area forecast discussion, Apr 15, 3:05 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
305 PM MDT TUE APR 15 2008
.SYNOPSIS...
WINDY CONDITIONS WILL OCCUR THE NEXT FEW DAYS AS A LARGE TROUGH OF
LOW PRESSURE MOVES THROUGH THE WESTERN PART OF THE COUNTRY.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ON
WEDNESDAY...ALONG WITH SOME BLOWING DUST. TEMPERATURES WILL REMAIN
ABOVE NORMAL...BUT A COOL FRONT MOVES THROUGH WEDNESDAY EVENING.
THIS WILL ALLOW THE WINDS TO DIMINISH FOR THURSDAY BUT WITH
TEMPERATURES COOLING TO JUST BELOW NORMAL. ANOTHER LARGE UPPER
TROUGH MOVES TO THE WESTERN STATES OVER THE WEEKEND. THIS WILL BRING
STRONG WINDS AGAIN TO THE BORDERLAND SATURDAY THROUGH TUESDAY.
&&
.DISCUSSION...
SAME OLD MUSH WITH THE WEATHER PATTERN...DRY AND MOSTLY WINDY DAYS
IN STORE FOR THE AREA NEXT SEVEN DAYS. LARGE UPPER TROUGH NOW INLAND
OF THE WEST COAST AND IS KICKING UP WINDS INTO THE BREEZY CATEGORY
THIS AFTERNOON. TROUGH IS NEAR THE FOUR CORNERS ON WEDNESDAY. THIS
WILL HELP WITH GOOD LEE SIDE TROUGHING. THOUGH MID LEVEL WINDS NOT
REAL STRONG...SURFACE GRADIENT STILL FAIRLY TIGHT SO WILL ISSUE WIND
ADVISORY FOR WEDNESDAY AFTERNOON. ASSOCIATED COOL FRONT MOVES
THROUGH THE AREA LATE WEDNESDAY NIGHT ALONG WITH THE TROUGH. WINDS
WILL DIMINISH THURSDAY BUT EXPECT 10 TO 15 DEGREES OF COOLING.
NEXT UPPER TROUGH DEEPENS OVER THE WEST COAST FRIDAY. BY SATURDAY IT
CLOSES OFF A VERY DEEP LOW OVER THE PACIFIC NORTHWEST. SEVERAL SHORT
WAVES ROTATE AROUND THIS LOW AND HELP WITH CYCLOGENESIS ALONG THE
FRONT RANGE OF THE ROCKIES. THIS WILL ALLOW A MODERATE TO
OCCASIONALLY TIGHT PRESSURE GRADIENT TO DEVELOP OVER THE BORDERLAND.
EXPECT BREEZY TO WINDY SATURDAY THROUGH TUESDAY...WITH MONDAY AND
TUESDAY LOOKING LIKE THE WINDIEST DAYS OF THE BUNCH.
&&
.AVIATION...VALID 16/00Z-17/00Z...
ANOTHER TROF APPROACHING INTER-MOUNTAIN WEST WILL CONTINUE TO BRING
INCREASING WINDS ALL AREAS. LOOK FOR SW WINDS 15 TO 25 KTS WITH
GUSTS TO 35 KTS TO CONTINUE AREA-WIDE TIL 16/02-04Z. AREAS PATCHY
BLDU PSBLE WITH LOWEST VSBYS TO 5SM FOR SOUTHERN LOWLAND AIRPORT
LOCATIONS THRU EARLY THIS EVENING. VISIBILITIES WED COULD DROP TO 2
SM IN BLDU WITH WINDS 25-30 KTS AND G45 KTS EXPECTED. LOWEST VSBYS
TODAY AND WED WILL OCCUR GENERALLY S OF A KLRU-RADIUM SPRINGS-KALM
LINE. VFR CONDTS OTHERWISE. MDT OR GREATER TURBC SFC-10FT AGL NEAR
AND EAST OF AREA MTNS.
&&
.FIRE WEATHER...
WINDS REMAIN PRINCIPAL CONCERN FOR CRITICAL FIRE CONDITIONS FOR THE
FORESEEABLE FUTURE. EVEN HIGHER 20 FT WIND SPEEDS EXPECTED
WEDNESDAY...AS PRESSURE GRADIENTS STRENGTHEN AHEAD OF APPROACHING
TROUGH FROM THE WEST. EFFICIENT MIXING UP TO ROUGHLY 12 KFT
AGL...WHERE 40 TO 45 MPH WINDS ARE ALREADY OCCURRING...WILL MEAN A
WINDY DAY ON WEDNESDAY. WINDS WILL WEAKEN SOMEWHAT FRIDAY...AS
TRANSIENT HIGH PRESSURE RIDGE MOVES OVER OUR AREA. AN INCREASE IN
WINDS AHEAD OF A MUCH LARGE TROUGH APPROACHING THE WEST THIS
WEEKEND...WILL MEAN THE POTENTIAL FOR CRITICAL FIRE CONDITIONS AGAIN
SATURDAY THROUGH TUESDAY OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 58 86 54 73 44 / 0 0 0 0 0
SIERRA BLANCA TX 55 86 52 70 42 / 0 0 0 0 0
LAS CRUCES 56 86 50 73 42 / 0 0 0 0 0
ALAMOGORDO 52 87 48 68 41 / 0 0 0 0 0
CLOUDCROFT 40 64 32 48 28 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 51 84 45 69 40 / 0 0 0 0 0
SILVER CITY 44 75 39 68 35 / 0 0 0 0 0
DEMING 52 86 48 74 41 / 0 0 0 0 0
LORDSBURG 51 83 46 74 41 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ110>113.
RED FLAG WARNING FROM 12 PM TO 8 PM MDT WEDNESDAY FOR
NMZ110>113.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ022-025.
WIND ADVISORY FROM 12 PM TO 8 PM MDT WEDNESDAY FOR NMZ022>025-
030>032.
TX...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR TXZ055-056.
RED FLAG WARNING FROM 12 PM TO 8 PM MDT WEDNESDAY FOR
TXZ055-056.
WIND ADVISORY FROM 12 PM TO 8 PM MDT WEDNESDAY FOR TXZ055-056.
&&
HEFNER/TRIPOLIHazardous weather outlook, Apr 15, 6:37 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 637 AM MDT TUE APR 15 2008 NMZ022>025-030>032-TXZ055-056-161245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 637 AM MDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL BE POSSIBLE FOR THE SOUTHERN SACRAMENTO MOUNTAINS AND THE SOUTHWEST MOUNTAINS OF NEW MEXICO. WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH IN THOSE AREAS. WINDS WILL DIMINISH IN THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS WILL OCCUR WEDNESDAY WITH POSSIBLE BLOWING DUST BY THE AFTERNOON. SUSTAINED WIND SPEEDS WILL BE BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGER ON THE EAST SLOPES OF MOUNTAINS. WINDS WILL SLOWLY DIMINISH OVER NIGHT AND THROUGH MID DAY THURSDAY. STRONG WINDS WILL RETURN FOR SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:45 AM MDT | Wind Advisory | EPZ | 13 hr | |
| Apr 15, 2:12 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 30 hr |
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.